Alert archive / Texas / Tornado Warnings in 2001
Tornado Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Sep 5, 2001, 3:16 PM CDT for Collin County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 5, 2001, 3:16 PM CDT (20:16 UTC)
- Expired
- Sep 5, 2001, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 3:30 PM CDT | Tornado F1 | Celina, TX | The tornado first touched down just north of Prosper and moved due north before dissipating near Celina. Seven homes with roof damage, one home with windows blown out, a storage shed and a greenhouse was destroyed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WFUS54 KFWD 052016 TORFTW TXC085-052100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT WED SEP 5 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER PROSPER...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CELINA AROUND 330 PM CDT EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. LAT...LON 3322 9684 3308 9680 3330 9663 3336 9681
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 5, 12:03 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 5, 12:03 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1203 PM CDT WED SEP 5 2001 AVIATION DISCUSSION... MESOSCALE CIRCULATION OF BANDED SHRA ACTIVITY AND ISOLD TSRA WILL MOVE NORTH AT 17 KNOTS THIS AFTERNOON...KEEPING PRECIPITATION MAINLY ON THE NORTH AND EAST SIDES AS IT LIFTS NORTH. SEMI LOOKING FEEDER BANDS DEVELOPING FROM KABI TO KADM...AND EXTENDING FROM PALESTINE...SOUTHWEST TO BEEVILLE. EXPECTED SCATTERED AFTERNOON SHRA/TSRA KACT...AND BRIEFLY IN THE KDFW TRACON. SKIES VARYING MVFR THIS AFTERNOON TO VFR THIS EVENING...THEN OVC015 AFTER 08Z WITH SOME 3-5SM BR 10-14Z. TRENDING TO VFR AFTERWARDS. WINDS SE 5-8KTS BECOMING MORE SRLY TONIGHT...THEN SPEEDS INCREASING 9-14KTS THURSDAY MORNING. 75 .FWD...FLASH FLOOD WATCH THIS AFTERNOON AREAWIDE.
Nearby
Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.